# SDR 2015FA0000066

- Difficulty date: February 19, 2015
- Submitted: February 20, 2015
- Operation: General aviation
- Make and model: Cessna 310R
- Aircraft time: 17,441 hours
- Engine: Cont IO520MB
- Engine time: 169 hours
- System (JASC): 8510 · Reciprocating Engine Front Section
- Part: Seal
- Part number: 641250
- Condition: Blew Out
- Location: Crankshaft
- Part time: 169 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ICE BUILDUP ON VENT TUBE CAUSED CRANKCASE PRESSURES TO INCREASE AND CRANKSHAFT SEAL TO PUSH ON RETAINERS TILL FAILURE.  FLIGHT WAS AT NIGHT AND LEAK WAS NOT NOTICED TILL AFTER ACFT LANDED.  THE ENGINE LOST 7 QUARTS OF OIL OF ITS 12 QUART OIL CAPACITY.
